Alert archive / Mississippi / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 148, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 26, 1997, 1:15 AM CDT for Perry County, Wayne County, Mississippi. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 1997, 1:15 AM CDT (06:15 UTC)
- Expired
- Apr 26, 1997, 2:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 1:20 AM CDT | Thunderstorm Wind 50 | Richton, MS | Several trees and power lines were blown down in and around Richton. |
| Apr 26, 2:05 AM CDT | Thunderstorm Wind 50 | Waynesboro, MS | Several trees were blown down just east of Waynesboro. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
665 WUUS1 KMOB 260616 RRA SVRMOB MSC111-153-260715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 115 AM CDT SAT APR 26 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST MISSISSIPPI ...PERRY COUNTY...WAYNE COUNTY AT 115 AM CDT...MOBILE DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHERN PERRY COUNTY MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT RICHTON BY 115 AM AND WAYNESBORO BY 210 AM AND PRODUCE DIME SIZE HAIL AND GUSTY WINDS IN EXCESS OF 60 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:44 PM CDT, 10 hours 31 minutes earlier.
Area forecast discussion, Apr 25, 2:44 PM CDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 243 PM CDT FRI APR 25 1997 MUCH TO DISCUSS THIS GO AROUND. VIGOROUS UPPER TROF SPINNING ACRS SW STATES AND SFC RDG OF HI PRESSURE SPILLING INTO SE STATES THRU PD WL SET THE STAGE FOR ALL KINDS OF INTERESTING WX FM WINDS TO PCPN. SATELLITE TRENDS SHOW UPPER LOW PIN-WHEELING TO THE SW ACRS 4-CRNRS. THIS SWRD MOVG TREND WL CONT AS 100 KT H3 JET DIGS SWRD AND DEEPENS IT FURTHER INTO OLD MX. ETA LOOKS TO HAVE BEST HANDLE ON THIS WITH NGM NOT FAR BEHIND THO NOT AS FAR S. TROF WL THEN ELONGATE ACRS SRN PLAINS...WITH UPPER DIVERGENCE ESTABLISHING ITSELF OVR FA THRU PD. SFC WAVE THEN DVLPS ALG SE TX COAST AND TRACKS INTO SRN LA LATTER HALF OF PD. DEEPENING UPR LOW WL ALLOW SIGNIFICANT SHEARING FOR ACTIVE NW GULF CNVTV EVENT SPREADING INTO RGN SAT AFTN INTO SUN. HWVR...SE STATES MID LVL RDGG WILL BE RATHER STG AND AS TSTMS EJECT INTO LWR MS VLY...AWAY FM PARENT LOW...WEAKENING LOOKS TO TAKE PLACE. HWVR...ENUF UPPER SUPPORT AND INCRG MOISTURE LOOKS TO BE AVBL FOR POSSIBLE +RA EVENT FOR THE WEEKEND. LATER MODEL RUNS SHUD SHED LITE ON THIS POSSIBILITY. FOR THE SHORT TERM...RADAR TRENDS SHOW INCR IN DVLPMT OFFSHORE APPROACHING COAST BY LATE AFTN/ERY EVENING IF HOLDS TOGETHER. VWP PROFILES SHOW SHALLOW EASTERLY FETCH WITH SW MID LVL FLOW RIDING UP I295/300 SFC TO ENHANCE PCPN. WILL FAVOR FAN POPS OVR FWC TO ACCOUNT FOR EMBEDDED S/W'S INTERACTIONS AND WL TWEEK TMPS WITH CLDS/SHWRS/STMS IN AREA THRU PD. THANKS BHM FOR COORD. DAUPHIN ISLAND REGATTA PARTICIPANTS WILL HAVE CHALLENGING AND DIFFICULT SAILING WX...TO SAY THE LEAST...IN STORE SATURDAY AS TIGHTENING GRADIENT FM S TX LOW AND SE STATES SFC RDG WILL INCR ONSHORE FLOW FM 20-25 KTS AND SEAS 5 TO 7 FEET POSSIBLE. SUGGEST CONTG SCA'S. MOB 57/76/65/76 5784 PNS 58/76/66/76 5784 DTS 60/76/65/76 5784 EVR 54/75/63/74 5784 10
Nearby
Severe Thunderstorm Warnings in Mississippi, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.